MAUDE Adverse Event Report: COOK INC COOK CERVICAL RIPENING BALLOON W/STYLET; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA

COOK INC COOK CERVICAL RIPENING BALLOON W/STYLET; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Model Number G19891
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: other non-healthcare professional: distributor.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported by a distributor that there was foreign matter noted inside of a sealed package for a cook cervical ripening balloon w/stylet.No adverse effects were reported as the issue was noted prior to entering a user facility.
 
Additional Manufacturer Narrative
It was reported by a distributor that there was foreign matter noted inside of a sealed package for a cook cervical ripening balloon w/stylet.No adverse effects were reported as the issue was noted prior to entering a user facility.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use (ifu), specifications, and quality control procedures and a visual inspection of the device were conducted during the investigation.One unopened package containing a cook cervical ripening balloon w/stylet was returned for investigation.Visual examination confirmed a brown particle of unknown origin loose inside the sealed package.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.There is no evidence of additional nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the device specifications or quality control procedures.Current controls are in place to mitigate the occurrence of this failure mode by inspecting the device prior to device distribution.The device is packaged with instructions for use which state, ¿sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from the package, inspect the product to ensure no damage has occurred." based on the information available, investigation has concluded that the event can be traced to a manufacturing incident.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK CERVICAL RIPENING BALLOON W/STYLET
Common Device Name
PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10325691
Report Number1820334-2020-01364
Device Sequence Number19100650
Product Code PFJ
UDI-Device Identifier00827002198913
UDI-Public(01)00827002198913(17)230421(10)13148401
Combination Product (Y/N)N
PMA/510(K) Number
K131206
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/21/2023
Device Model NumberG19891
Device Catalogue NumberJ-CRBS-184000
Device Lot Number13148401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer09/01/2020
Initial Report FDA Received Date07/27/2020
Supplement Report FDA Received Date09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1